MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120/150, BILIARY - 6X150; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120/150, BILIARY - 6X150; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06150MB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18082387 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the smart 6x150 stent was deployed without issues.When the stent was pulled out over the wire, it was noted that there was a second inner cannula that had separated from the rest of the device.It was retained on the wire and in the patient.A piece of the retained cannula was sticking out of the patient, it was then removed.The physician noted there was no harm to the patient.The device will not be returned for evaluation; however, one jpg.Image was reviewed.A partially identified smart stent delivery system is contained within what appears to be the original packaging, which has been opened and used in some way.There appears to be two separate shafts or lumens present: the blue outer sheath and a brown secondary shaft.The stent is not apparent.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, h1, h2, h3 and h6.The smart 6x150 stent was deployed without issues.When the stent was pulled out over the wire, it was noted that there was a second inner cannula that had separated from the rest of the device.It was retained on the wire and in the patient.A piece of the retained cannula was sticking out of the patient, it was then removed.The physician noted there was no harm to the patient.The product was not returned for analysis.A jpg image was provided for review.It can be observed the inner member and outer member (separated) coiled inside of the pouch.The inner label could be observed.A product history record (phr) review of lot 18082387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿inner shaft separated - in patient¿ was confirmed through analysis of the jpg image provided for review.The exact cause of the event could not be determined during analysis.Based on the limited information available for review, vessel characteristics (although unknown) or unknown procedural/handling factors may have contributed to the event.According to the instructions for use, which is not intended as a mitigation of risk, ¿recrossing a partially or fully deployed stent with adjunct devices must be performed with caution.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.If a gap between the catheter tip and outer sheath tip exists, open the tuohy borst valve and gently pull the inner shaft in a proximal direction until the gap is closed.Lock the tuohy borst valve after the adjustment by rotating the proximal valve end in a clockwise direction.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Initiate stent deployment by retracting the outer sheath while holding the inner shaft in a fixed position.While using fluoroscopy, maintain position of the radiopaque stent markers relative to the targeted lesion site.Watch for the distal radiopaque markers to begin separating.Separation of the distal stent markers signals that the stent is unsheathed.Continue deploying the stent until the distal end of the stent obtains full apposition with the vessel wall.Continue deploying the stent until the proximal end of the stent obtains full apposition with the vessel wall.While using fluoroscopy, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the entire delivery system as one unit, over the guidewire and out of the sheath introducer.Remove the delivery device from the guidewire.¿ neither the phr review nor the device picture suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
As reported, the smart 6x150 stent was deployed without issues.When the stent was pulled out over the wire, it was noted that there was a second inner cannula that had separated from the rest of the device.It was retained on the wire and in the patient.A piece of the retained cannula was sticking out of the patient, it was than removed.The physician noted there was no harm to the patient.The device will not be returned for evaluation; however, one jpg.Image was reviewed.A partially identified smart stent delivery system is contained within what appears to be the original packaging, which has been opened and used in some way.There appears to be two separate shafts or lumens present: the blue outer sheath and a brown secondary shaft.The stent is not apparent.Additional information and device status was requested; however, both were not obtained after multiple attempts made.

Brand Name
SMART 120/150, BILIARY - 6X150
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15653154
Report Number9616099-2022-06063
Device Sequence Number14961593
Product Code FGE
UDI-Device Identifier20705032023693
UDI-Public(01)20705032023693(17)231231(10)18082387
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberC06150MB
Device Catalogue NumberC06150MB
Device Lot Number18082387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/03/2022
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown